Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 664, NWS Jackson, MS

November 8, 2000Neshoba County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 2:44 PM CST for Neshoba County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 8, 2000, 2:44 PM CST (20:44 UTC)
Expired
Nov 8, 2000, 3:30 PM CST
In force
46 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Neshoba County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WUUS54 KJAN 082044
SVRJAN
MSC099-082130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 330 PM CST

* AT 244 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 19 MILES SOUTH OF PHILADELPHIA...OR ABOUT 12
  MILES NORTH OF NEWTON...MOVING NORTH AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR PHILADELPHIA AT 300 PM CST

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

HAIL TO THE SIZE OF QUARTERS AND WINDS UP TO 60 MPH ARE LIKELY WITH 
THIS STORM.

LAT...LON 3260 8922 3258 8898 3289 8893 3292 8913

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 2:10 PM CST, 34 minutes earlier.

Area forecast discussion, Nov 8, 2:10 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CST WED NOV 8 2000

WILL BE BRIEF. MODELS ARE TRENDING FARTHER NORTHWEST WITH THE TRACK
OF THE SURFACE LOW AS WELL AS DEEPER WITH THE CENTRAL PRESSURE. THIS
PUTS OUR CWFA FIRMLY INTO THE WARM SECTOR RATHER THAN HAVING THE
WARM FRONT LINGERING NEARBY AS WAS THOUGHT YESTERDAY. MODELS ALSO
TRENDING STRONGLY FASTER WITH THE EASTWARD PROGRESSION OF THE COLD
FRONT...WHIPPING IT THROUGH OUR CWFA BETWEEN MIDNIGHT AND SUNRISE.
THIS IS ABOUT SIX HOURS FASTER THAN THE MODEL RUNS YESTERDAY
INDICATED. STILL STRONG DYNAMIC SUPPORT OVERNIGHT FOR SEVERE WEATHER
AHEAD OF THE FRONT...PARTICULARLY ALONG I-59 CORRIDOR. COULD BE A
ONE-TWO PUNCH OF WARM SECTOR SUPERCELLS FOLLOWED BY A PREFRONTAL
SQUALL LINE. WILL HIT SEVERE WEATHER IN ALL ZONES DUE TO POTENTIAL
OF WIDESPREAD DAMAGING WINDS WITH SQUALL LINE. HEAVY RAIN BECOMING A
LESSER THREAT WITH TIME DUE TO FASTER MOTION OF FRONT AND LESS
COVERAGE THIS AFTERNOON THAN PREVIOUSLY EXPECTED.

UPDATE: NEW MESO ETA OUTPUT COMING IN AND TRENDING EVEN FASTER THAN
12Z RUNS. WILL INTEGRATE THIS WITH EVERYTHING ELSE.

TEMPS WILL FALL QUICKLY BEHIND THE SQUALL LINE/COLD FRONT AS WINDS
SHIFT TO WESTERLY AND LOW LEVEL THICKNESSES TUMBLE. LOW LEVEL WINDS
WILL VEER TO NORTHERLY BY EVENING AND DIMINISH RAPIDLY...ALLOWING
TEMPS TO TUMBLE LOWER THAN PREVIOUSLY FORECAST UNLESS COLD ADVECTION
STRATUS DEVELOPS. WILL FURTHER INVESTIGATE THIS POSSIBILITY AS TIME
ALLOWS.

24 HOUR QPF DISCUSSION: MOISTURE STREAMING INTO REGION IN INCREASING
LOW LEVEL FLOW. MODELS MAINTAIN PRECIPITABLE WATER FROM 1.5 TO 2
INCHES THROUGH THE EVENING...INCREASING INTO NRN SECTIONS IN THE
WAKE OF THE WARM FRONT. NCEP/MODEL TRENDS PLACE HIGHEST AMOUNTS TO
THE SOUTH AND EAST THROUGH 12Z. THIS LOOKS REASONABLE SOUTH WHERE
INSTABILITIES BEST AND CONVECTION TO INITIATE FIRST. NO BIG
ARGUMENTS WITH THE MORE ERN PLACEMENT DUE TO THE EFFECTS OF
ONGOING CONVECTION SOUTHEAST MISSISSIPPI COMBINED WITH CONVECTION
WITH THE APPROACHING COLD FRONT. AREAL AMOUNTS TOTALLING 0.75 TO
1.5 INCH THROUGH 12Z THU EXPECTED...WITH LOCALLY HIGHER AMOUNTS.

OPERATIONAL MRF AND NOGAPS/NOGPAS ENSEMBLES/NCEP ENSEMBLES ALL SHOW
DRY THROUGH MONDAY AND WILL RUN WITH IT.

PRELIMINARY NUMBERS...SUBJECT TO CHANGE...
JAN 052/054 037/063 +20
MEI 056/058 037/063 +40

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
06

In the hours before

Special weather statement, Nov 8, 1:01 PM CST, 1 hour 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CST WED 8 2000

...THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT IN EASTERN LOUISIANA AND MISSISSIPPI...ESPECIALLY SOUTH OF
INTERSTATE 20.  THE MAIN THREAT THIS AFTERNOON WILL BE FROM HAIL AND
DAMAGING STRAIGHT-LINE WINDS.  ISOLATED SUPERCELL STORMS MAY ALSO
PRODUCE BRIEF TORNADOES...ESPECIALLY IN MISSISSIPPI.  SPOTTER
ACTIVATION MAY OCCUR AT ANYTIME THROUGH THIS EVENING.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND
EVENING ALONG AND SOUTH OF A VICKSBURG TO STARKVILLE LINE.  MOST OF
THESE STORMS WILL REMAIN BELOW SEVERE LIMITS.  HOWEVER...VERTICAL
WIND PROFILES SUGGEST THAT A FEW STORMS MAY PRODUCE BRIEF
TORNADOES...ESPECIALLY NEAR THE VICINITY OF THE WARM FRONT.  IN
ADDITION...A STRONG COLD FRONT IN EAST TEXAS WILL SWEEP THROUGH
LOUISIANA AND MISSISSIPPI LATE TONIGHT.  A LINE OF STRONG TO SEVERE
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT...WITH THE MAIN THREAT
BEING FROM STRAIGHT-LINE WINDS.

...FLOODING...
WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...STORMS
THAT DEVELOP GENERALLY SOUTH OF INTERSTATE 20 MAY PRODUCE VERY HEAVY
LOCALIZED RAINS THROUGH TONIGHT. IN THE MOISTURE-LADEN AIRMASS...
COPIOUS AMOUNTS OF RAINFALL COULD DEVELOP. POTENTIAL RAIN TOTALS BY
THURSDAY MORNING COULD RANGE FROM NEAR ONE INCH IN SOUTHEAST
MISSISSIPPI...TO OVER THREE INCHES OVER PARTS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS...AND WEST MISSISSIPPI.

FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 9:59 PM CSTSevere Thunderstorm WarningJANJefferson Davis31 min
Nov 8, 6:39 AM CSTSevere Thunderstorm WarningJANAdams36 min
Nov 8, 12:40 PM CSTSevere Thunderstorm WarningJANClaiborne35 min
Nov 8, 1:09 PM CSTSevere Thunderstorm WarningJANHinds36 min
Nov 8, 1:37 PM CSTSevere Thunderstorm WarningJANLamar23 min
Nov 8, 1:40 PM CSTSevere Thunderstorm WarningJANMadison35 min
Nov 8, 1:43 PM CSTSevere Thunderstorm WarningJANSmith32 min
Nov 8, 2:06 PM CSTSevere Thunderstorm WarningJANJasper24 min
Nov 8, 2:22 PM CSTSevere Thunderstorm WarningJANNewton23 min
Nov 8, 3:04 PM CSTSevere Thunderstorm WarningJANLeake41 min
Nov 8, 3:07 PM CSTSevere Thunderstorm WarningJANWarren38 min
Nov 8, 3:24 PM CSTTornado WarningJANIssaquena, Warren36 min
Nov 8, 3:30 PM CSTSevere Thunderstorm WarningJANAttala30 min
Nov 8, 3:46 PM CSTSevere Thunderstorm WarningJANCarroll44 min
Nov 8, 3:54 PM CSTSevere Thunderstorm WarningJANNeshoba36 min
Nov 8, 3:58 PM CSTTornado WarningJANYazoo47 min
Nov 8, 4:09 PM CSTTornado WarningJANAdams51 min
Nov 8, 4:12 PM CSTSevere Thunderstorm WarningJANWebster33 min
Nov 8, 4:18 PM CSTSevere Thunderstorm WarningJANGrenada42 min
Nov 8, 4:38 PM CSTTornado WarningJANYazoo37 min
Nov 8, 4:50 PM CSTTornado WarningJANHolmes40 min
Nov 8, 5:18 PM CSTTornado WarningJANClaiborne, Jefferson27 min
Nov 8, 5:27 PM CSTTornado WarningJANCarroll, Montgomery33 min
Nov 8, 5:35 PM CSTTornado WarningJANCopiah, Hinds25 min
Nov 8, 5:57 PM CSTTornado WarningJANHinds33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.